Such as Crohns disease and liver damage?
i have had this drug and its been constant problem since taking it, i was told before i took it that their was a manitanence dose to go on after the 4 month full course i came off after 4 months and did not go on the maintanece dose and its not mentioned on the drug info i was told verbally and did not say anything more of it. and all of what the drug did improvment wise reversed and i ended up with a more extreme untochable version of acne now where i cant use anything else. so beware of the information this drug is given to you as the drs refused to see me after i came off it saying it does not reverse its so called improvments
There is no telling all of out bodys are different you definantly want to have blood work done and have your doctor keep a close eye on your liver if you are taking medication that can damage the liver.
Hi: I took Accutane in the mid-80s, and for me, it was a wonder drug! I had cystic acne on my face, chest and back, plus scalp so oily that I had to wash my hair every day! Yes it DID raise my lipids, and I had blood tests every month. I don't remember being put on a maintenance dose, but then that was a long time ago... When I finished, my skin was/is great. My skin normalized and, at age 63, it is still not dry or wrinkled (but then I was also on Retin-A for years, prior to the Accutane). I have not had any liver problems; however, I have developed auto-immune issues with my adrenals and thyroid--I have no idea if there is any connection--has anyone else had this happen to them?
I took Accutane 25 years ago and am now looking into it for my son. The only side affect I think I have is the inside of my nose is dry because it shrinks the oil glands. The only health problems I have ever had is allergies (which I had before), arthritis, headaches, and infertility (which now I hear may have been caused by the antibiodics I took for the acne.) Accutane helped a lot for years and then I had frequent mild outbreaks, but never as bad as before I took accutane. I was afraid I would be wrinkly as I got older, but I am told I look younger than my 51 years. Everyone is different though and liver problems especially are affected by other drugs or alcohol use. I only drink occasionally and stay away from other prescribed drugs that can cause liver problems.
I didn't take accutane, but my husband did. In 1986 he was put on an extremely heavy dose for 1 1/2 years, and then in 1989 put on another regimen for 6 months. He is now 41 years old and experiences side effects like he's still taking the drug. He has gastrointestinal issues, dry skin, heart issues, etc., and still experiences cystic acne outbreaks. As someone else said, everyone is different and everyone reacts to the drug differently. I don't know if they've modified the formula since it's introduction in the 80's, but if you're considering taking the drug, be informed and know the side effects have the potential to last the rest of your life.
I took accurate in 1996-97 I had severe cystic acne on my face, nick and back. I did the blood test for liver functionality each month, it was a miracle to me my face changed from being too oily to normal/combined and I have soft clear skin until now, I’m 37 now and doing my PhD, people reduce 15 years of my age according to my look. By time and after giving birth to my son I’ve developed hypothyroidism problem, I was told it’s because of high estrogen levels during pregnancy I’m still taking levothyroxine until now! I don’t know if it’s related. I’m thinking to use it with my son too as he inherited my skin type:(
I know no one will listen to my advice, but from someone who is still severely ill 22 years after taking this drug - please, please DO NOT TAKE IT. Your health, your life isn't worth it. Go to a nutritionist or functional practitioner instead and they will sort out the problem by getting to what's causing it, rather than just suppressing symptoms. Remember the skin reflects what is going on INSIDE the body, sort out those imbalances and the acne will go away. At the very least supplement with zinc and cut the gluten/sugar/dairy and yeasts out of your diet. Creams and potions and toxic drugs will not cure you. Sure the acne might go, but the damage done will rear it's head somewhere else years down the line. Think I'm crazy? Fine. But I'm living proof of how to do things the wrong way, and at the age of only 17 my life was taken away. (Incidentally, after years of medication which did nothing except make me ill, 3 months under a nutritionist care and my acne disappeared never to return).
I took Accutane in the early 80's when it was first available to the consumer. WIthin days of taking the first pill my skin began to clear up and it never went back. I was on accutane for 3 months, had to be on birth control, increase my water intake and moisturize my hands and feet. My face got a bit dry but nothing that was crazy. I think the suicide rate connected to this drug is irrelevant because if my cystic acne had continued I don't know what I would have done. I had to listen to being called a 'loser' during radio commercials from acne companies and that was just as painful as having cysts all over my face. I had classmates that thought I was contagious - so the pill was my lifesaver. Years later I must admit that I am beginning to have some health related issues that are similar to what I see posted here. BUT I would still take accutane again because it gave me some great years without the pain (physical, mental, emotional) of cystic acne.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.